Heavy Rain, Cache
- When
- June 6, 11:00 AM MST to 11:59 PM MST
- Where
- Cache County, (Lgu)logan-Cache Arp
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.722, -111.744 (the zone’s center; the record gives no point)
some of which reached the valley floor north of Salt Lake City. 6-12 inches of snow fell in the Wasatch Mountains above 6000'.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A large spring storm brought heavy rain and mountain snow...some of which reached the valley floor north of Salt Lake City. 6-12 inches of snow fell in the Wasatch Mountains above 6000'. Lower elevation reports were...Alpine (2) and Layton and an inch in the Ogden and Layton Benches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 6, 9:00 AM MST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT MON JUN 6 2005
.SYNOPSIS...A LARGE PACIFIC STORM CENTERED OVER OREGON WILL SEND A
SERIES OF UPPER LEVEL TROUGHS THROUGH THE NORTHERN GREAT BASIN
THROUGH WEDNESDAY.
&&
.DISCUSSION...FIRST IN A SERIES OF UPPER TROUGHS EJECTING THROUGH
UTAH TODAY FROM OREGON PARENT LOW. WATER VAPOR IMAGERY SHOWS TROUGH
AXIS JUST ON UT/NV BORDER AT 16Z. WIDESPREAD PRECIP WITH SOME
EMBEDDED THUNDERSTORMS AHEAD OF THIS TROUGH AXIS. EXPECT RAINFALL TO
CONTINUE UNTIL TROUGH AXIS PASSAGE AND THEN BECOME SHOWERY THIS
AFTERNOON. WATCHING PRECIP TOTALS CLOSELY ON RADAR RAINFALL
ESTIMATES AND GAUGES TO SEE IF POTENTIAL HYDRO PROBLEMS WILL RESULT.
RADAR ESTIMATES OVER GAUGED SITES HAVE BEEN FAIRLY CLOSE SO FAR WITH
THIS EVENT. THUS FAR HEAVIEST RAIN HAS BEEN MAINLY OVER THE GSL AND
WEST DESERTS SO NO HYDRO PROBLEMS YET.
LOTS OF VERTICAL SHEAR TODAY...WITH 850-400 MB VECTOR SHEAR OVER 50
KNOTS...SO IF WE CAN DESTABILIZE ENOUGH TO GENERATE THUNDERSTORMS
THIS AFTERNOON...SOME MAYBE ORGANIZED AND STRONG...A LITTLE SUNSHINE
SHOULD GO A LONG WAY WITH MINUS 22 AT 500 MB.
QUICK LOOK AT 12Z ETA SHOWS ANOTHER SHORT WAVE TUESDAY AND ANOTHER
WEDNESDAY...WITH PRECIP THREAT CONFINED TO AREAS NORTH OF PROVO.
SURFACE COLD FRONT VERY NEAR MILFORD THIS MORNING AND THAT SHOULD BE
ABOUT AS FAR AS IT GETS. STRONG SOUTH WINDS SOUTH OF THE
FRONT...CONTINUED RED FLAG WARNING FOR EXTREME SW UT.
CURRENT FORECASTS IN GOOD SHAPE FOR NOW.
&&
.HYDRO...HIGH FLOWS WILL CONTINUE ALONG WATERWAYS ACROSS THE STATE
UNTIL FURTHER NOTICE. SIGNIFICANT RAINFALLS THE NEXT COUPLE OF DAYS
LOOK AS IF THEY WILL WILL REMAIN OVER EXTREME NRN UT/ERN ID. ANY
RIVER FLOWING HIGH UP NORTH SHOULD BE ABLE TO HANDLE THE ADDITIONAL
WATER. THE SEVIER RIVER DRAINAGE CONTINUES THE SLOW DOWNWARD TREND
WITH FLOWS HOLDING AROUND FLOOD STAGE FOR AT LEAST A COUPLE MORE
DAYS.
&&
.AVIATION...NONE...SEE LATEST SLCTAFSLC.
&&
.FIRE...GUSTY SOUTHWEST SURFACE WINDS WILL DEVELOP AGAIN OVER
EXTREME SW UTAH TODAY. THE COMBINATION OF THE GUSTY WINDS ALONG
WITH LOW HUMIDITIES AND DRY FINE FUELS BELOW 6500 FEET WILL LEAD TO
CONTINUED HAZARDOUS FIRE WEATHER CONDITIONS. THE RED FLAG WARNING
HAS BEEN EXTENDED THROUGH THIS EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING SEVIER RIVER FROM HEADWATERS TO AURORA.
RED FLAG WARNING EXTREME SW UTAH FIRE WEATHER ZONES THROUGH
MONDAY EVENING.
WY...NONE.
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
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462241.